Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 56, NWS Wilmington, NC

July 2, 2015Horry County, South Carolina; Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 2, 2015, 7:42 PM EDT for Horry County, South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 7:42 PM EDT (23:42 UTC)
Expired
Jul 2, 2015, 8:45 PM EDT
In force
63 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS52 KILM 022343
SVRILM
NCC019-047-SCC051-030045-
/O.NEW.KILM.SV.W.0056.150702T2342Z-150703T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 742 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  HONEY ISLAND TO NEAR DULAH TO ALLSBROOK TO PEE DEE CROSSROADS...AND
  MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...OAK ISLAND...SURFSIDE
  BEACH...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
  BEACH...CASWELL BEACH...BALD HEAD ISLAND...NORTH MYRTLE BEACH
  AIRPORT...RED HILL...SPRINGMAID PIER...SOCASTEE...LITTLE RIVER...
  OCEAN CREST PIER...CHERRY GROVE INLET...GARDEN CITY AND MYRTLE
  BEACH AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 409 AND 413.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 34.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...
DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3385 7797 3389 7803 3391 7814 3389 7841
      3380 7872 3372 7884 3357 7900 3357 7907
      3375 7921 3390 7927 3404 7908 3412 7885
      3435 7838 3400 7795
TIME...MOT...LOC 2342Z 305DEG 37KT 3424 7836 3408 7876 3400 7895 3384
7919

$$

RGZ
1 follow-up statement
377 
WWUS52 KILM 030044
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT THU JUL 2 2015

NCC019-047-SCC051-030051-
/O.EXP.KILM.SV.W.0056.000000T0000Z-150703T0045Z/
BRUNSWICK NC-COLUMBUS NC-HORRY SC-
841 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK...CENTRAL COLUMBUS
AND HORRY COUNTIES WILL EXPIRE AT 845 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3385 7797 3389 7803 3391 7814 3389 7841
      3380 7872 3372 7884 3357 7900 3357 7907
      3375 7921 3390 7927 3404 7908 3412 7885
      3435 7838 3400 7795
TIME...MOT...LOC 0039Z 305DEG 37KT 3424 7836 3408 7876 3400 7895 3384
7919

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:21 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 2, 7:21 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT THU JUL 2 2015

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK AND INTO THE UPCOMING HOLIDAY WEEKEND. THIS WILL CREATE
SLIGHTLY ABOVE NORMAL TEMPERATURES...ALONG WITH TYPICAL SUMMERTIME
THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. A FRONT MAY STALL
TO OUR NORTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...THUS FAR CONVECTION HAS BEEN SLOW TO
DEVELOP ACROSS THE LOCAL AREA. APPEARS THE MARGINAL MID LEVEL
LAPSE RATES AND LIMITED INSTABILITY ARE HELPING TO PREVENT ANY
DEEPER CONVECTION. FARTHER SOUTH...WHERE ML CAPE HAS EXCEEDED 2000
J/KG...STORMS HAVE BEEN ABLE TO DEVELOP ALONG A WEAK SURFACE
TROUGH PINNED CLOSE TO THE COAST. STORMS MAY TRY AND SPREAD NORTH
ALONG THIS BOUNDARY BUT FOR THE TIME BEING WILL FIND THE MID LEVEL
ENVIRONMENT LESS FAVORABLE. THERE IS ALSO SOME POST WAVE
SUBSIDENCE EVIDENT IN FORECAST SOUNDINGS...SOMETHING WHICH HANGS
AROUND INTO THE LATE AFTERNOON HOURS. SO WITHOUT MID LEVEL SUPPORT
NOT SURE A LOT OF DEEPER CONVECTION WILL BE ABLE TO DEVELOP AND
MAINTAIN ITSELF. BEST CHANCES APPEARS TO BE INLAND AS THE STORMS
DOWNSTREAM...CURRENTLY IN NORTHERN GA/WESTERN SC...MOVE INTO THE
REGION. CURRENT TIMING HAS THIS ACTIVITY REACHING THE AREA IN THE
4PM TO 6PM TIME FRAME.

THINK BETTER EVENT WILL BE LATE TONIGHT. THE DIURNALLY DRIVEN
CONVECTION IS LIKELY TO WEAKEN RATHER QUICKLY WITH THE LOSS OF
HEATING. HOWEVER THERE IS A MORE POTENT SHORTWAVE APPROACHING THE
AREA AS THE PERIOD ENDS. IF AFTERNOON ACTIVITY IS LIMITED THIS
WAVE WOULD HAVE SOME MID LEVEL INSTABILITY AND ABUNDANT MOISTURE
TO TAP INTO. IN FACT THE NUMERICAL GUIDANCE DEPICTS LIMITED PRECIP
CHANCES THROUGH THE EVENING WITH AN INCREASE OVERNIGHT AS THE
SHORTWAVE APPROACHES. HAVE TRENDED THE FORECAST IN THIS DIRECTION
GIVEN RECENT RADAR TRENDS COMBINED WITH 12Z GUIDANCE. WORTH NOTING
THAT EITHER ROUND OF CONVECTION WOULD HAVE SOME POTENTIAL TO
PRODUCE DAMAGING WIND AND HAIL...THOUGH THE RISK REMAINS QUITE
LOW.

TEMPERATURES WILL BE TRICKY OVERNIGHT WITH A LOT DEPENDING ON HOW
CONVECTION LATER THIS AFTERNOON/EVENING AND OVERNIGHT PLAYS OUT.
MOST AREAS WILL REMAIN IN THE 70S WITH POTENTIAL FOR LOW TO MID
70S ACROSS A LARGE PORTION OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A BROADLY CYCLONIC PATTERN WILL PERSIST
ALOFT THROUGH THE PERIOD...AS WILL THE BERMUDA HIGH/INLAND THERMAL
TROUGH PATTERN AT THE SURFACE. TO OUR NORTH A FRONT WILL REMAIN
STALLED ALONG THE NC/VA BORDER. COMBINE THESE FACTORS WITH A VERY
MOIST AND MODERATELY UNSTABLE AIRMASS AND WE WILL CONTINUE TO SEE
THE CHANCE FOR CONVECTION THROUGH THE PERIOD. THE USUAL SUSPECTS
WILL BE IN PLAY AS FAR AS CONVECTIVE INITIATION GOES...DIURNAL
HEATING...THE SEA BREEZE FRONT...THE INLAND THERMAL TROUGH...OLD
OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES. THIS LATTER
FACTOR WILL BRING THE GREATEST POTENTIAL FOR STRONG CONVECTION AS
A SERIES OF SHORT WAVES CYCLE THROUGH THE BASE OF THE UPPER
TROUGH. EXACT TIMING OF THESE UPPER FEATURES IS...AS ALWAYS...AN
IFFY PROPOSITION...BUT A CONSENSUS OF GUIDANCE SHOWS ONE SUCH
SHORT WAVE MOVING THROUGH FRIDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...IN GENERAL...COASTAL CAROLINAS WILL REMAIN
IN A MORE TYPICAL SUMMERTIME PATTERN IN SOUTHWESTERLY FLOW ON
WESTERN PERIPHERY OF BERMUDA HIGH. THE LONGER WAVE TROUGH
EXTENDING DOWN FROM THE GREAT LAKES IN THE MID TO UPPER LEVELS
WILL PUSH A WEAKENING FRONTAL BOUNDARY SOUTH AND EAST THROUGH
EARLY NEXT WEEK AND ALTHOUGH THIS BOUNDARY MAY NEVER REACH INTO
OUR LOCAL AREA IT MAY ACT TO SHIFT LEE SIDE TROUGH FARTHER EAST.
THEREFORE SHOULD SEE ENHANCED CONVERGENCE AND MOISTURE POOL SOUTH
AND EAST OF THIS FRONT IN WARMER AND MORE MOIST AIR MASS. THIS IN
COMBINATION WITH SHORTWAVE ENERGY ALOFT WILL ACT TO PRODUCE
LOCALIZED CONVECTION EACH AFTERNOON. THE GFS ACTUALLY SHOWS A
BROAD CUT OFF LOW DEVELOPING ALONG THE LEE OF THE APPALACHIANS BY
MONDAY WHICH SEEMS TO OPEN UP BY TUES AND FINALLY LIFTS OFF TO THE
NORTHEAST AND WEAKENS THROUGH MID WEEK. THIS SHOULD HELP TO
ENHANCE CONVECTIVE DEVELOPMENT ON MONDAY BUT SHOULD DIMINISH UPPER
LEVEL SUPPORT BY TUES INTO WED BUT LEE SIDE TROUGH WILL STILL
REMAIN ACROSS INLAND CAROLINAS AND MODELS ARE SHOWING ANOTHER
SHORTWAVE TO FOLLOW BY THURS. OVERALL...LOCAL AREA WILL REMAIN IN
WARM AND HUMID SUMMERTIME AIR MASS AND THE SUBTLE PATTERN CHANGES
FROM THE SURFACE THROUGH THE UPPER LEVELS WILL WILL MAKE THE
BIGGEST DIFFERENCE EACH DAY IN TERMS OF BEHAVIOR OF SEA BREEZE
FRONT AND PIEDMONT TROUGH AND OVERALL POTENTIAL AND FOCUS OF
CONVECTION.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
AS OF 00Z...PERIODS OF MVFR POSSIBLE THIS EVENING AS SHOWERS AND
THUNDERSTORMS PUSH THROUGH THE AREA. OTHERWISE EXPECT VFR WITH
AFTERNOON SHOWERS AND THUNDERSTORMS ON FRIDAY.

LATEST RADAR DEPICTS SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST
ACROSS THE FORECAST AREA...CURRENTLY CREATING MVFR AT KFLO. EXPECT
THIS ACTIVITY TO PROGRESS EASTWARD THROUGH THIS
EVENING...DECREASING IN STRENGTH AS WE LOOSE DAYTIME HEATING.
WILL MAINLY SEE VCSH/-SHRA FOR KLBT...WHILE THE COASTAL TERMINALS
COULD SEE THUNDERSTORM ACTIVITY AS WELL. GUSTY SOUTHWEST WINDS
WILL CONTINUE INTO EARLY TONIGHT...WITH SUSTAINED WINDS AROUND 15
KTS AND GUSTS NEAR 25 KTS. ANTICIPATE VFR TO PREVAIL THROUGH THE
OVERNIGHT PERIOD...WITH VCSH AND SOUTHWEST WINDS AOB 10 KTS. ON
FRIDAY...WESTERLY WINDS WILL BECOME SOUTHWEST...WITH SCATTERED
SHRA/TSRA POSSIBLE IN THE AFTERNOON HOURS.

EXTENDED OUTLOOK...CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...WITH BRIEF PERIODS OF MVFR/IFR POSSIBLE. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...SOUTHWEST FLOW CONTINUES OVER THE WATERS
TODAY WITH SPEEDS 15 TO 20 KT. GRADIENT IS EXPECTED TO TIGHTEN UP
A BIT THIS EVENING...PUSHING SPEEDS CLOSE TO 20 KT OVERNIGHT. THIS
WILL PUSH SEAS...CURRENTLY RUNNING 3 TO 4 FT...TO 4 TO 6 FT ACROSS
OUTER EDGES OF ALL ZONES EXCEPT AMZ256 WHERE WIND COMPONENT WILL
BE MORE OFFSHORE. AS SUCH THE SCA CONTINUES UNALTERED STARTING
THIS EVENING THROUGH ROUGHLY DAYBREAK FRI.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BERMUDA HIGH/INLAND TROUGH PATTERN WILL
PERSIST THROUGH THE SHORT TERM...CONTINUING A SW FLOW IN THE 15 TO
20 KT RANGE FOR FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS
POSSIBLE LATE FRIDAY INTO EARLY SATURDAY AS SEAS BRIEFLY BUILD
INTO THE 4 TO 6 FT RANGE.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...LIGHT TO MODERATE SOUTHERLY FLOW AROUND
WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE PERIOD. MAY SEE THE
GRADIENT GET PINCHED AT TIMES AS LEE SIDE TROUGH MIGRATES CLOSER
TO THE COAST OR GETS ENHANCED BY SHORTWAVE MOVING THROUGH...BUT
OVERALL EXPECT A WEAKENING SFC FLOW THROUGH EARLY NEXT WEEK. WINDS
WILL SPIKE UP AND BACK SLIGHTLY IN SEA BREEZE NEAR SHORE EACH
AFTERNOON BUT OVERALL EXPECT WINDS MAINLY 10 KTS OR LESS. SEAS
WILL ALSO DIMINISH THROUGH THE PERIOD STARTING OUT 2 TO 4 FT BUT
DROPPING DOWN TO 3 FT OR LESS MON THROUGH TUES. A LONGER PERIOD SE
SWELL UP TO 9 SEC WILL DOMINATE COME SUNDAY NIGHT AS SHORTER
PERIOD WIND WAVES DIMINISH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ250-252-254.

&&

SYNOPSIS...REK
NEAR TERM...III
SHORT TERM...REK
LONG TERM...RGZ
AVIATION...SGL
Hazardous weather outlook, Jul 2, 4:02 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT THU JUL 2 2015

NCZ087-096-099-105-107-109-032015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SEVERE THUNDERSTORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

NCZ106-108-032015-
COASTAL PENDER-COASTAL NEW HANOVER-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

SCZ017-023-024-032-033-039-053-055-032015-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ056-032015-
COASTAL GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ054-032015-
COASTAL HORRY-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

NCZ110-032015-
COASTAL BRUNSWICK-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ256-032015-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ250-252-254-032015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

27

In the hours before

Local storm report, Jul 2, 6:02 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     4 SE DARLINGTON         34.27N  79.81W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON E MCIVER RD NEAR WELLMAN RD.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500244

LACORTE
Local storm report, Jul 2, 6:06 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     5 NNW QUINBY            34.29N  79.77W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            POCKET ROAD AND CHARLESTON ROAD. THE TIME WAS ESTIMATED
            BASED ON RADAR DATA.

&&

EVENT NUMBER ILM1500246

RJD
Local storm report, Jul 2, 6:24 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     6 E QUINBY              34.22N  79.63W
07/02/2015                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF POWERLINES DOWN IN ROADWAY NEAR AT
            INTERSECTION OF E OLD MARION HWY AND WEATHERFORD LN.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500247

LACORTE
Local storm report, Jul 2, 6:29 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     FLOOD            5 E HARTSVILLE          34.36N  80.00W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            A PORTION OF BILLY FARROW HIGHWAY WAS FLOODED.

&&

EVENT NUMBER ILM1500248

ILM
Local storm report, Jul 2, 6:43 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 NNE CERRO GORDO       34.37N  78.92W
07/02/2015  E0.88 INCH       COLUMBUS           NC   PUBLIC

            HAILL TO THE SIZE OF NICKELS WAS REPORTED ALONG WITH
            WINDS ESTIMATED TO 50 MPH ALONG HAYNES LENNON HIGHWAY.

&&

EVENT NUMBER ILM1500249

RJD
Special weather statement, Jul 2, 7:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT THU JUL 2 2015

NCZ099-030000-
COLUMBUS-
735 PM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBUS COUNTY...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS NEAR NAKINA...OR 10 MILES
SOUTH OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BETHEL...LAKE WACCAMAW...REDBUG...WILLIAMS...FREEMAN...HALLSBORO...
CRUSOE ISLAND...OLD DOCK...NAKINA...DELCO...MOLLIE...SIDNEY...
RIEGELWOOD AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 398 AND 421.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3416 7849 3417 7851 3415 7854 3414 7855
      3406 7869 3420 7883 3440 7850 3438 7844
      3437 7834 3437 7832 3433 7818
TIME...MOT...LOC 2334Z 241DEG 19KT 3418 7867

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:11 PM EDTBeach Hazards StatementILMGeorgetown, Horry28 hr
Jul 2, 4:11 PM EDTSpecial Weather StatementILMDarlington, Dillon, Marlboro64 min
Jul 2, 4:47 PM EDTSpecial Weather StatementILMDarlington43 min
Jul 2, 5:31 PM EDTSpecial Weather StatementILMFlorence44 min
Jul 2, 5:35 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro55 min
Jul 2, 5:53 PM EDTAreal Flood AdvisoryILMDarlington, Florence3 hr
Jul 2, 6:18 PM EDTSevere Thunderstorm WarningILMMarion57 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion60 min
Jul 2, 6:53 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Georgetown, Horry, Marion, Williamsburg67 min
Jul 2, 7:58 PM EDTSevere Thunderstorm WarningILMGeorgetown, Marion, Williamsburg47 min
Jul 2, 3:18 AM EDTSmall Craft AdvisoryILM27 hr
Jul 2, 4:11 PM EDTRip Current StatementILMBrunswick28 hr
Jul 2, 5:21 PM EDTSpecial Weather StatementILMRobeson39 min
Jul 2, 5:49 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson56 min
Jul 2, 7:35 PM EDTSpecial Weather StatementILMColumbus25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.